Alert archive / California / High Wind Watches in 2007
High Wind Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Feb 24, 2007, 2:58 AM PST for Inyo County, California. It took effect at Feb 25, 2007, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 2:58 AM PST (10:58 UTC)
- In effect from
- Feb 25, 2007, 7:00 AM PST
- Expired
- Feb 25, 2007, 3:10 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 241058 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 258 AM PST SAT FEB 24 2007 CAZ519-520-241900- /O.NEW.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 258 AM PST SAT FEB 24 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A STORM SYSTEM MOVING INTO THE SOUTHERN GULF OF ALASKA WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SIERRA CREST ON SUNDAY. WIND GUSTS OF 70 MPH OR GREATER WILL BE POSSIBLE AT THE HIGHER ELEVATIONS...WITH GUSTS POSSIBLY APPROACHING 100 MPH AT THE CREST. IN ADDITION...CONDITIONS MAY BECOME FAVORABLE FOR DOWNSLOPE WINDS REACHING INTO THE OWENS VALLEY. IF THESE CONDITIONS MATERIALIZE...WEST WINDS GUSTING TO 60 MPH CAN BE EXPECTED ON THE VALLEY FLOOR...ESPECIALLY BELOW CANYONS IN THE SIERRA. THESE WINDS WILL CAUSE AREAS OF BLOWING SNOW IN THE MOUNTAINS...AND BLOWING DUST IN THE VALLEY...REDUCING VISIBILITY AT TIMES. IF THE WINDS REACH THE VALLEY FLOOR...TRAVEL ON HIGHWAY 395 WOULD BECOME VERY HAZARDOUS FOR HIGH PROFILE VEHICLES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$ MORGAN
4 follow-up statements
000 WWUS75 KVEF 241959 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1159 AM PST SAT FEB 24 2007 CAZ519-520-250000- /O.CON.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1159 AM PST SAT FEB 24 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY. A STORM SYSTEM MOVING INTO THE SOUTHERN GULF OF ALASKA WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SIERRA CREST LATE TONIGHT THROUGH SUNDAY. WIND GUSTS OF 70 MPH OR GREATER WILL BE POSSIBLE AT THE HIGHER ELEVATIONS...WITH GUSTS POSSIBLY APPROACHING 100 MPH AT THE CREST. IN ADDITION...CONDITIONS MAY BECOME FAVORABLE FOR DOWNSLOPE WINDS REACHING INTO THE OWENS VALLEY. IF THESE CONDITIONS MATERIALIZE...WEST WINDS GUSTING TO 60 MPH CAN BE EXPECTED ON THE VALLEY FLOOR...ESPECIALLY BELOW CANYONS IN THE SIERRA. THESE WINDS WILL CAUSE AREAS OF BLOWING SNOW IN THE MOUNTAINS... AND POSSIBLY BLOWING DUST IN THE VALLEY...REDUCING VISIBILITY AT TIMES. IF THE WINDS REACH THE VALLEY FLOOR...TRAVEL ON HIGHWAY 395 WOULD BECOME VERY HAZARDOUS FOR HIGH PROFILE VEHICLES. STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIAL HIGH WIND EVENT. $$
000 WWUS75 KVEF 242253 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 253 PM PST SAT FEB 24 2007 .A PACIFIC STORM MOVING INTO THE NORTHERN CALIFORNIA COAST WILL WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA CREST LATE TONIGHT THROUGH EARLY SUNDAY EVENING. CAZ519-250600- /O.UPG.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/ /O.NEW.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 253 PM PST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY. WEST WINDS WILL INCREASE ACROSS THE CREST OF THE SOUTHERN SIERRA LATE TONIGHT AND WIND GUSTS OF 70 MPH OR GREATER WILL BE POSSIBLE AT THE HIGHER ELEVATIONS...WITH GUSTS POSSIBLY APPROACHING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING WINDS WILL CONTINUE DURING THE DAY SUNDAY BEFORE DECREASING SUNDAY EVENING. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ520-250600- /O.CON.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 253 PM PST SAT FEB 24 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE OWENS VALLEY. HIGH WINDS WILL DEVELOP OVER THE HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA TONIGHT AND CONTINUE DURING THE DAY SUNDAY. CONDITIONS MAY BECOME FAVORABLE FOR DOWNSLOPE WINDS TO DEVELOP AND REACH INTO THE OWENS VALLEY. IF THESE CONDITIONS MATERIALIZE...WEST WINDS GUSTING OVER 60 MPH CAN BE EXPECTED ON THE VALLEY FLOOR...ESPECIALLY ALONG THE WESTERN FOOTHILLS BELOW CANYONS IN THE SIERRA. IF THE WINDS REACH THE VALLEY FLOOR...TRAVEL ON HIGHWAY 395 WOULD BECOME VERY HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY ALSO DRAMATICALLY REDUCE VISIBILITY IN SOME AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ JGA
000 WWUS75 KVEF 250742 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1142 PM PST SAT FEB 24 2007 .A PACIFIC STORM MOVING INTO THE NORTHERN CALIFORNIA COAST WILL WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA CREST TONIGHT THROUGH EARLY SUNDAY EVENING. CAZ519-251400- /O.CON.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1142 PM PST SAT FEB 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY. WEST WINDS WILL INCREASE ACROSS THE CREST OF THE SOUTHERN SIERRA LATE TONIGHT WITH WIND GUSTS OF 70 MPH OR GREATER POSSIBLE AT THE HIGHER ELEVATIONS...WITH GUSTS POSSIBLY APPROACHING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING WINDS WILL CONTINUE DURING THE DAY SUNDAY BEFORE DECREASING SUNDAY EVENING. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ520-251400- /O.CON.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 1142 PM PST SAT FEB 24 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM PST SUNDAY THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM PST SUNDAY THROUGH SUNDAY EVENING. HIGH WINDS WILL DEVELOP OVER THE HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA TONIGHT AND CONTINUE DURING THE DAY SUNDAY. CONDITIONS MAY BECOME FAVORABLE FOR DOWNSLOPE WINDS TO DEVELOP AND REACH INTO THE OWENS VALLEY. IF THESE CONDITIONS MATERIALIZE...WEST WINDS GUSTING TO OVER 60 MPH CAN BE EXPECTED ON THE VALLEY FLOOR...ESPECIALLY ALONG THE WESTERN FOOTHILLS BELOW CANYONS IN THE SIERRA. IF THE WINDS REACH THE VALLEY FLOOR...TRAVEL ON HIGHWAY 395 WOULD BECOME VERY HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY ALSO DRAMATICALLY REDUCE VISIBILITY IN SOME AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
000 WWUS75 KVEF 251110 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PST SUN FEB 25 2007 .A PACIFIC STORM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA CREST THROUGH EARLY THIS EVENING. CAZ520-251915- /O.UPG.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/ /O.EXA.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 310 AM PST SUN FEB 25 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. LOCALLY HIGH WINDS ARE EXPECTED TO SURFACE AROUND THE OWENS VALLEY TODAY IN ASSOCIATION WITH MOUNTAIN WAVE AND ROTOR ACTIVITY OVER THE SIERRAS. THESE WINDS WILL LIKELY BE SPORADIC AND UNPREDICTABLE IN NATURE...SUDDENLY GUSTING TO 60 MPH FROM EITHER THE WEST OR THE EAST BEFORE ENDING JUST AS QUICKLY. THESE WINDS WILL CAUSE VERY HAZARDOUS CONDITIONS FOR HIGH PROFILE VEHICLES ON HIGHWAY 395...AS WELL AS REDUCED VISIBILITY IN BLOWING DUST. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ519-251915- /O.CON.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 310 AM PST SUN FEB 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. WEST WINDS GUSTING TO 70 MPH OR GREATER CAN BE EXPECTED AT THE HIGHER ELEVATIONS TODAY AND THIS EVENING...WITH GUSTS POSSIBLY EXCEEDING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE DAY BEFORE DECREASING THIS EVENING. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523-251915- /O.NEW.KVEF.WI.Y.0010.070225T1800Z-070226T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 310 AM PST SUN FEB 25 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. WEST WINDS ARE EXPECTED TO INCREASE FROM LATE MORNING THROUGH THIS AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY IN THE WIND PRONE AREAS. THESE WINDS WILL DECREASE IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORGAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 24, 2:55 AM PST, 3 minutes earlier.
Area forecast discussion, Feb 24, 2:55 AM PST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 255 AM PST SAT FEB 24 2007 .SYNOPSIS...THE STORM WHICH ROLLED THROUGH YESTERDAY HAS MOVED AWAY TO THE EAST. WINDS WILL BE LIGHTER TODAY AND TEMPERATURES WILL RECOVER A FEW DEGREES. ANOTHER STORM SYSTEM IN THE SOUTHERN GULF OF ALASKA WILL BRING INCREASING WINDS TO THE SIERRAS AND THE WESTERN MOJAVE DESERT TOMORROW. IT WILL ALSO BRING A CHANCE OF MOUNTAIN SNOW AND VALLEY RAIN TUESDAY AND WEDNESDAY...MAINLY TO AREAS NORTH OF LAS VEGAS. .SHORT TERM...SATELLITE SHOWS CLEAR SKIES AREAWIDE EARLY THIS MORNING. MAIN WEATHER CONCERN IN THE SHORT TERM IS THE BELT OF STRONG WESTERLY WINDS EXPECTED TO IMPINGE UPON THE SIERRAS TOMORROW. WRF/NMM CROSS SECTIONS SHOW VEERING WINDS WITH HEIGHT RESULTING IN A MUCH LIGHTER CROSS-BARRIER COMPONENT ALOFT BY NOON. FORECAST SOUNDINGS SHOW AN INVERSION OR ISOTHERMAL LAYER JUST ABOVE CREST LEVEL. THESE FACTORS ARE FAVORABLE FOR DOWNSLOPE WINDS...AND THE NMM CROSS SECTIONS SHOW 50+ KNOTS OF WIND DOWN TO THE MID-SLOPE LEVEL DURING THE DAY. WITH FREE AIR WIND SPEEDS NEAR CREST LEVEL FORECAST TO BE CLOSE TO 100 MPH...WILL ISSUE A HIGH WIND WATCH FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRAS. CONSIDERING THE AFOREMENTIONED REVERSE SHEAR AND TEMPERATURE PROFILE...WILL ALSO INCLUDE THE OWENS VALLEY DUE TO THE POSSIBILITY OF DOWNSLOPE WINDS. THE SAME STORM WILL ALSO PRODUCE GUSTY WEST WINDS IN THE USUAL PLACES IN THE WESTERN MOJAVE DESERT...BUT SPEEDS DO NOT APPEAR HIGH ENOUGH TO JUSTIFY A HIGH WIND WATCH AT THIS TIME. ASIDE FROM THE WIND ISSUES...THE SHORT TERM LOOKS QUIET WITH PRECIP CHANCES CONFINED TO THE SIERRAS AND TEMPERATURES RECOVERING TO NEAR AVERAGE FOR THIS TIME OF YEAR. .LONG TERM...FOR THE PERIOD STARTING ON TUESDAY... MODELS ARE IN GOOD AGREEMENT AS A LARGE LONGWAVE TROUGH SLOWLY MAKES ITS WAY EAST ACROSS THE AREA TUESDAY THROUGH THURSDAY MORNING. SEVERAL SHORTWAVES MOVING WITHIN THE MEAN FLOW WILL BRING CHANCES OF PRECIP ACROSS THE AREA TUESDAY EVENING THEN WEDNESDAY AFTERNOON ACROSS LINCOLN...NYE...AND ESMERALDA COUNTIES. HAVE KEPT JUST 30-40 POPS AT THE MOST SO FAR WITH NOT A WHOLE BUNCH OF MOISTURE TO WORK WITH. AFTER THURSDAY WEAK RIDGING WILL BUILD UP OVER THE AREA LIMITING CLOUD COVERAGE AND HELPING TEMPS CLIMB BACK UP TO AROUND CLIMO NORMS FOR THIS TIME OF YEAR BY SATURDAY. && .AVIATION...FOR KLAS: WINDS WILL REMAIN FAIRLY LIGHT THROUGHOUT THE MORNING... PREDOMINANTLY OUT OF THE NORTHWEST...BECOMING NORTHEASTERLY BY THIS AFTERNOON. SKIES WILL REMAIN GENERALLY CLEAR. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: NOT MUCH SIGNIFICANT WEATHER GOING ON WITH STRONGEST SFC WINDS ACROSS SE CA AND NW AZ REMAINING BELOW 25KTS WITH LITTLE IN THE WAY OF CLOUD COVER. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...HIGH WIND WATCH 7 AM - 7 PM SUNDAY ZONES 519 AND 520. && MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:53 PM PST | High Wind Warning | VEF | Inyo | 28 hr |
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.